On Korn's inequalities in curvilinear coordinates

Research output: Journal Publications and ReviewsRGC 21 - Publication in refereed journalpeer-review

19 Scopus Citations
View graph of relations



Original languageEnglish
Pages (from-to)1379-1391
Journal / PublicationMathematical Models and Methods in Applied Sciences
Issue number8
Publication statusPublished - Nov 2001
Externally publishedYes


We show how the inequality of Korn's type on a surface can be established as a corollary to the three-dimensional Korn inequality in curvilinear coordinates. The proof relies in particular on a careful study of the linearized Kirchhoff-Love displacement fields inside a "shell-like" body.